25732: The Case of Ascending Paraparesis Following Nintedanib
Presented Tuesday, October 20, by Afua Kunadu, MD, a pulmonary and critical care fellow at East Carolina University/Vidant Medical Center, who answered the questions below.
Summary of case:
A 39-year-old man with familial idiopathic pulmonary fibrosis 2/2 to short telomere syndrome presented with paresthesia and quadriparesis following the use of Nintedanib, to the point that he could barely walk. He was areflexic on exam with hypotonia, fasciculations, and decreased muscle strength in all extremities. An extensive neurological workup was negative apart from electromyogram, which showed motor polyneuropathy and some demyelinating features consistent with Guillain Barre syndrome. Nintedanib was discontinued and, with supportive management, he eventually regained strength back in all extremities.
What was the impetus for your case report?
Nintedanib is an antifibrotic agent approved for the treatment of fibrosing interstitial lung diseases. With its increasing use, it is inevitable that previously unknown and unreported side effects will come to light, and we are hoping to create that awareness with this case report, which highlights potential unreported neurological associations vs side effects of Nintedanib. To the best of our knowledge, this is the first reported case of ascending paresis following the use of Nintedanib.
CHEST 2020 features thousands of abstracts and case reports on cutting-edge research and a chance to ask presenters questions. All posters will be available on-demand until January 18.
Poster Hall Grand Rounds
Tuesday | 12:45 pm – 1:30 pm
Wednesday | 10:30 am – 11:15 am
Grand Rounds feature original investigations, late-breaking abstracts, and case report presentations.
Sign in to CHEST 2020 now!
Not registered yet? Register now to enjoy top-tier education through Wednesday, October 21, and access to the virtual platform until January 18, 2021.